Friday, July 25, 2014
Tuesday, September 08, 2009 marten, Community Member, asks

Q: is there a drug to stop someone dreaming? She has reoccuring nightmares of her rape

Hi
My housemate/friend is plagued by  nightmares, that stem from her being raped when she was 15 and once again (this time by her ex-boyfriend) when she was 19. She is now 22 and has just lost her job because of the problem of not being able to sleep because of nightmares. sometimes its nightmares of the rape other times its similar 'made up situatios' where a dirty man takes advantage. she has just started councilling and is now trying to deal with these ordeal's but she needs something to stop her dreaming...I have suggested lucid dreaming but she cant do it and needs some prescription drugs to stop dreaming or something. are there any and whats the best...she currently has found taking exctasy the best way to stop dreaming...which is not ideal but does the job...

Answer This
Answers (1)
REMbrandt, Community Member
9/14/09 10:00am

Your friend needs to stop self-treating with illegal drugs and give therapy time to help.  If you could successfully prevent dreaming you would become psychotic, so that's not she needs.  Sometimes vivid dreams are related to a sleep disorder, and a sleep specialist may be able to help.  Try to find one who is a true sleep specialist, not someone who specializes in something else (like pulmonology) and does sleep on the side.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By marten, Community Member— Last Modified: 10/18/10, First Published: 09/08/09